DOI QR코드

DOI QR Code

KEY EXCHANGE PROTOCOL USING MATRIX ALGEBRAS AND ITS ANALYSIS

  • CHO SOOJIN (Department of Mathematics Ajou University) ;
  • HA KIL-CHAN (Department of Applied Mathematics Sejong University) ;
  • KIM YOUNG-ONE (Department of Mathematics Seoul National University) ;
  • MOON DONGHO (Department of Applied Mathematics Sejong University)
  • Published : 2005.11.01

Abstract

A key exchange protocol using commutative subalge-bras of a full matrix algebra is considered. The security of the protocol depends on the difficulty of solving matrix equations XRY = T, with given matrices R and T. We give a polynomial time algorithm to solve XRY = T for the choice of certain types of subalgebras. We also compare the efficiency of the protocol with the Diffie-Hellman key exchange protocol on the key computation time and the key size.

Keywords

key exchange protocol;matrix algebra;Diffie-Hellman key exchange

References

  1. J. Barria and P. R. Halmos, Vector bases for two commuting matrices, Linear Multilinear Algebra 27 (1990), 147-157 https://doi.org/10.1080/03081089008818006
  2. J. A. Buchmann, R. Scheidler, and H. C. Williams, A key-exchange protocol using real quadratic fields, J. Cryptology 7 (1994), 171-199 https://doi.org/10.1007/BF02318548
  3. M. A. Cherepnev, Schemes of public distribution of keys based on a non- commutative group, Discrete Math. Appl. 13 (2003), no. 3, 265-269 https://doi.org/10.1515/156939203322385865
  4. M. A. Cherepnev, V. M. Sidelnikov, and V. V. Yashchenko, Systems of open distribution of keys on the basis of noncommutative semigroups, Russian Acad. Sci. Dokl. Math. 48 (1994), no. 2, 384-386
  5. W. Diffie and M. E. Hellman, New directions in cryptography, IEEE Trans. Inform Theory 22 (1976), 644-654 https://doi.org/10.1109/TIT.1976.1055638
  6. J.-C. Faugere, A new efficient algorithm for computing grobner bases ($F_4$), J. Pure Appl. Algebra 139 (1999), 61-88 https://doi.org/10.1016/S0022-4049(99)00005-5
  7. J.-C. Faugere, A new efficient algorithm for computing grobner bases without reduction to zero ($F_5$), In Proceedings of the 2002 International Symposium on Symbolic and Algebraic Computation
  8. F. Gantmacher, The Theory of Matrices Vol. 1, A.M.S. Chelsea publishing, 1977
  9. J. A. Green, The character of finite general linear groups, Trans. Amer. Math. Soc. 80 (1955), 402-447 https://doi.org/10.2307/1992997
  10. J. H. Hodges, A bilinear matrix equations over a finite field, Duke Math. J. 31 (1964), 661-666 https://doi.org/10.1215/S0012-7094-64-03164-3
  11. J. H. Hodges, Representation by bilinear forms in a finite field, Duke Math. J. 22 (1955), 497-510 https://doi.org/10.1215/S0012-7094-55-02256-0
  12. N. Jacobson, Schur's theormes on commutative matrices, Bull. Amer. Math. Soc. 50 (1944), 431-436 https://doi.org/10.1090/S0002-9904-1944-08169-X
  13. T. Laffey and S. Lazarus, Two-generated commutative matrix subalgebras, Linear Algebra Appl. 147 (1991), 249-273 https://doi.org/10.1016/0024-3795(91)90236-P
  14. S. M. Mollevi, C. Pardo, I. Gracia, and P. Morillo, Linear key predistribution schemes, Des. Codes Cryptogr. 25 (2002), 281-298 https://doi.org/10.1023/A:1014939630572
  15. M. Neubauer and D. Saltman, Two-generated commutative subalgebras of $M_n$(f), J. Algebra 164 (1994), 545-562 https://doi.org/10.1006/jabr.1994.1077
  16. P. C. van Oorschot, A. J. Menezes, and S. A. Vanstone, Handbook of Applied Cryptography, CRC Press, 1997
  17. N. Strauss, Algorithm and implementation for computation of Jordan form over A$[x_1,...,x_m]$, In Computers and mathematics, Springer, 1989, 21-26.
  18. V. Varadharajan, R. W. K. Odoni, and P. W. Sanders, Public key distribution in matrix rings, Electronic Letters, 20 (1974), no. 9, 386-387
  19. HongzengWei and Xingfen Zheng, The number of solutions to the bilinear matrix equation over a finite field, J. Statist. Plann. Inference 94 (2001), 359-369 https://doi.org/10.1016/S0378-3758(00)00266-4
  20. Wan Zhe-xian and Li Gen-dao, The two theorems of Schur on commutative matrices, Chinese Math. 5 (1964), 156-164
  21. M. Qu, J. Solinas, L. Law, A. Menezes, and S. Vanstone, An efficient protocol for authenticated key agreement, Des. Codes Cryptogr. 28 (2003), no. 2, 119-134 https://doi.org/10.1023/A:1022595222606